We are 144,837 members in 73 forums discussing 114,674 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Hair Loss and Tamoxifen

Topic: Hair Loss and Tamoxifen

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Jun 25, 2011 08:26AM, edited Jun 25, 2011 08:28AM by mrsbeasley38

mrsbeasley38 wrote:

I thought I had been losing more hair than usual lately.  But after 3.5 mnths on "T" I noticed a BARE patch on my scalp about size of .5 in by .5 inch above one of my ears.  Very noticeable when my hair is pulled back.  I have not had any other problems since starting 'cept a little warmness in the night when I sleep.  I also started a synthroid drug that may cause hair loss 4 months ago.  I did not notice any extra hair loss from the synthroid  after being on it for 4 weeks.  My bathroom floor seemed to have more hair on it that was visible after on month of tammie.  :(  I think I saw where someone took Biotin for hair loss while they were on "T" and am wondering if those persons or anyone has had any experience with this.

Log in to post a reply

Posts 1 - 4 (4 total)

Log in to post a reply

Jun 29, 2011 09:10AM nancy2721 wrote:

Me too!!! Sorry, to say. I have been on Tamoxifen for 11 months and knew my hair was getting thinner. I have been on and off meds for Lyme disease for years and attributed to that. But....in the last several weeks I noticed the same spots as you when my hair is pulled back. I used to have so much hair..thick and full. Not anymore. I keep telling myself to be grateful that hair loss is the least of my problems. I hate tamoxifen ...but I think of it as my healing "T" every morning...I'm going to stick with it. Take care ~Nancy

Dx 1/7/2010, IDC, <1cm, Stage I, Grade 1, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Jun 29, 2011 10:44AM Sherryc wrote:

I have been on Tamox almost 5 months.  AFter being on it three months went to get my haircut and my hairdresser said I was lossing my hair.  I had already notice some spots that were very thin.  I am taking 5000mcg of biotin and my hairdresser put me on Nioxin treatments.  I do think it is slowing down a bit.

Sherry--lump left breast 9/30/10. No chemo, Zometa-6tx over 3 years.Oncotype score 23 with 14% recurrence rate. 34 rads. No family history, BRCA neg. 48 years old @ diagn. BMX/TE 3/26/2012, Exchange surgery 8/21/12, Revision surgery 11/27/12

Dx 9/27/2010, IDC, 1cm, Stage I, Grade 1, 0/3 nodes, ER+/PR+, HER2-Surgery 05/12/1997 Lumpectomy (Left)Surgery 09/30/2010 Lumpectomy (Left); Lymph Node Removal: Sentinel Lymph Node Dissection (Left)Radiation Therapy 12/03/2010 ExternalHormonal Therapy 02/07/2011 TamoxifenSurgery 11/03/2011 Lumpectomy (Right)Surgery 03/26/2012 Mastectomy (Both); Reconstruction: Tissue expander placement (Both)Surgery 08/21/2012 Reconstruction: Breast implants (permanent) (Both)Surgery 11/27/2012 Reconstruction: Breast implants (permanent) (Both)
Log in to post a reply

Jun 29, 2011 11:38AM suzanneinphoenix wrote:

My hair really thinned out while taking Tamoxifen.  It's not getting any better being on Aromasin.  I now own three pretty nice wigs, with a fourth one coming from an online shop Kiss  You can my scalp clear thru my thinning hairs.........I am on Biotin....guess I will look into Nioxin.  I didn't have to do chemo, so I really wasn't prepared for this amount of hair loss...........oh well.
Dx 6/23/2010, IDC, <1cm, Stage I, Grade 2, 0/2 nodes, ER+/PR+, HER2-
Log in to post a reply

Jun 29, 2011 01:34PM noellech wrote:

No hair loss for me on tamox. Could possibly be related to overall hormone levels. I would think tamox would help. I understood that it acts like estrogen in most of the body except breast tissue and a few other areas. I took biotin as a young woman for hair loss, and my hair really grew, on my head and everywhere else!! Good luck and stay strong.

Dx 6/21/2008, IDC, <1cm, Stage Ia, Grade 1, 0/6 nodes, ER+/PR+, HER2+